MAUDE Adverse Event Report: ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H965440320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 02/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue during device use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the direction for use (dfu) that is provided with the port device contains the following statements: contraindications: presence of infection, bacteremia, septicemia or peritonitis.Warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Precautions: carefully read and follow all instructions prior to use.After implantation and after any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Bioflo ports with the pasv valve may be locked with either normal saline or heparinized saline per institutional protocol.Adverse events: bacteremia, catheter thrombosis, inflammation, infection, implantation site necrosis or infection, thromboembolism, thrombophlebitis, tunnel infection.Maintenance: to help prevent clot formation and catheter blockage, the xcela plus port should be filled with sterile heparinized saline after each use.Xcela plus ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2021, plaintiff underwent placement of an angiodynamics xcela power injectable port catheter product, with model number h965440320, and lot number 5645799.The device was implanted by dr.(b)(6), m.D., at (b)(6).The device was implanted for the purpose of chemotherapy to treat plaintiff's breast cancer.On or about (b)(6) 2022, plaintiff presented to adventhealth ocala in ocala, florida, with complaints of leg swelling and swelling in the right arm and in the chest, as well as chest wall pain.Based on plaintiff's symptoms, plaintiff's treating medical providers ordered a neck ct, which plaintiff underwent on (b)(6) 2022, which revealed catheter-associated thrombus at the right superior vena cava as well as occlusion of the superior vena cava.Plaintiff was subsequently diagnosed with superior vena cava (svc) syndrome and thrombosis of the right-sided chest port.On or about (b)(6) 2022, plaintiff underwent removal of the xcela port secondary to the diagnoses of thrombosis and svc syndrome.The removal procedure was performed by dr.(b)(6), m.D, at (b)(6).

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22464943
Report Number1317056-2025-00173
Device Sequence Number8094218
Product Code LJT
UDI-Device Identifier15051684018821
UDI-Public15051684018821
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberH965440320
Device Catalogue Number44032
Device Lot Number5645799
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown